# SDR 2002FA0001285

- Difficulty date: November 1, 2002
- Submitted: November 13, 2002
- Operation: General aviation
- Aircraft: N1169J
- Make and model: Gulstm 112
- Aircraft serial: 169
- Engine: Lyc IO360A1A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Torque Tube
- Part number: 45291401
- Condition: Cracked
- Location: Nlg
- Part time: 2,023 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF THIS LANDING GEAR TORQUE TUBE THE PART WAS CLEANED OFF WITH A RAG AND VISUALLY INSPECTED AS USUAL.  PAINT WAS SMOOTH AND UNBROKEN AROUND ENTIRE PART OTHER THAN NORMAL SMALL CHIPS IN PAINT FROM NORMAL USAGE.  THEN SERVICED WITH A HAND OPERATED GREASE GUN ON THE FORWARD ZERK FITTING THE PAINT ON AFT SIDE OF PART SPLIT ALONG APPROXIMATELY FOUR INCH LENGTH AND GREASE EXITED FROM CRACK.  THIS DEFECT WOULD NOT HAVE BEEN DETECTED DURING THE ANNUAL INSPECTION UNLESS THE SERVICE WORK HAD BEEN DONE CONCURRENTLY WITH THE INSPECTION.
